Jump to content

metalheavylady: Lamictal


metalheavylady

Recommended Posts

I need help with this drug. After 32 days, I have decided it is absolutely not for me. I'm dizzy and queasy, have pretty easily gained 10 pounds, blurred vision, increased heart rate, swollen lymph nodes, burning ears, and many other problems. I contacted my PA, who basically said stick it out, but I'm DONE. With only being in this for about a month, could I just stop taking it without many problems? I was put on Lamictal as a mood stabilizer and I'm going to start seeing a psychiatrist next month. My PA basically said let the psychiatrist handle the meds management. I can't keep feeling like this; I am much worse off now than I was before I started it. So, now the question is: taper or cold turkey since I've been on it one month, not several years.

Link to comment
  • Administrator

Welcome, metalh.
 
Your symptoms indicate the dosage of Lamictal you're taking is too high for you. 
 
After a month, it's possible your nervous system has adapted somewhat and you might have difficulty reducing the dosage. You might try a 10% trial reduction to see if that's okay. Why taper by 10% of my dosage?
 
Depending on your reaction, you might be able to go off by 10% every two weeks, or even one week. If you feel the first 10% decrease, your system is sensitive to reductions and you would be wise to taper more slowly.
 
Please see Tips for tapering off Lamictal (lamotrigine)
 
It's likely a psychiatrist will not know anything about tapering Lamictal. You do not need to see a psychiatrist for tapering, any doctor can write the prescriptions.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 9 months later...
On ‎3‎/‎20‎/‎2017 at 3:28 AM, metalheavylady said:

I'm going to start seeing a psychiatrist next month

How did it go ...any joy?

Love to hear from you.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy